I have avascular necrosis which has cut off bloodflow in my bone joints. My Dr prescribed fentanyl 25mmg after I told him the norco 5/325 wasn't enough for the pain. Been on it for 3 months and i've decided to get off it after informing myself. My Dr prescribed norco 7.5/325 for pain. My question is can I quit fentanyl 25 coldturkey or is my Dr bullshitting me, my body is too weak for withdrawals. I've been fooled before by the medical profession. I would appreciate any comments.
Fentanyl is a powerful pain killer and I would not quit it cold turkey. U need to tell your doctor u need to taper to be safe. Norco is not a replacement for Fentanyl. It is not nearly as strong. I can understand Norco not working for your condition. Although a strong painkiller, even those cannot tackle some types of pain, which is why the Fentanyl was prescribed. Now I do know there are extended release morphine pills (yes these can be addicting but if taken properly, not chewed now, many ppl have pain control success and do not become hooked) but your doctor of course would have to prescribe this. If u feel your current doctor is not helping u with your pain and not understanding things, find another doctor that will taper u and hopefully work with your type of pain, which is severe and u need some kind of potent painkiller to combat that, but something u feel comfortable with of course. God Bless and good luck
There is only one level of patch less than what you are on, that is 12mcg patch, which has only come out in the past 3 years. If you are very concerned about withdrawal, for the next couple of patches, leave half of the backing on, making your 25 patch a 12 patch. Then you can just not wear the patch. But no your doctor is not bullshitting you, it is very possible to quit the 25 patch on it's own.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Apr 2012 • 2 answers
Posted 5 Jan 2013 • 3 answers
Posted 19 Nov 2014 • 1 answer
Posted 27 Apr 2015 • 2 answers
Posted 11 Oct 2016 • 1 answer